Do Pain meds make you mean?

Discussion in 'Fibromyalgia Main Forum' started by gkrrt, Feb 16, 2006.

  1. gkrrt

    gkrrt New Member

    I am taking ultram and they make me so mean I dont even want to be around me.... Does anyone else have this problem? And if so what do you take for pain that does not make you mean?

    Please help....
  2. EllenComstock

    EllenComstock New Member

    I really haven't had this problem with any pain meds I have taken. I am on Kadian 30 mg. right now. I find that I have less patience and am more irritable when I am not on any pain meds since I am feeling worse. I have never taken ultram.

    You might want to talk to your doctor about this.

    Ellen
  3. ksp56

    ksp56 Member

    If I am having a bad flare and have to be on pain meds, I can become nasty. I think it is because they are kind of a 'downer' drug, and after a period, get to me and my family!

    Thank heavens I don't have to deal with them daily!

    Good Luck! Do talk with your doctor.

    Kim
  4. PITATOO

    PITATOO Member

    Ultram/tramadol has been a lifesaver for me. But I know it does make me more anxious and if taken too close to bed time I don't sleep. I don't know if it really makes more mean/angry but I do get a little jumpy if I have more than 2 cups of coffee in the am with it. So I guess yes it could but you have to balance the side effects with the help you are getting from it. What else are you on? Any weight loss supplements? No saying you are overweight but I have several friends that take the latest herbs and some get quite snappy
  5. kdeenak

    kdeenak New Member

    I go through a cycle with a lot of pain meds, most especially Hydrocodone, where I start off very hyper. I can't rest, can't sit down, have "flight of thoughts". I clean house, want to go to the store, have ended up on the internet before and bought things I didn't need. One time i went to Best Buy and bought an item I had absolutely NO use for. To this day I don't know why I bought it. I also lose huge chunks of time. Then, I come down from that and turn into a huge hateful monster that you do not want to be around!!! Screaming, throwing things...oh, it is just awful. It is scary.

    So when i had a breast reduction I told the surgeon and he gave me Mepergan Fortis and it just took the pain away and helped me rest. I still have some left and take it when I need it. My dad died of cancer when i was 7 and my mom said he reacted the same way to some pain meds and my surgeon said it could be hereditary.